MAUDE Adverse Event Report: ACCUCATH, 18GX1.25 BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ACCUCATH, 18GX1.25 BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reex1792 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "last week, upon retracting the needle, a plastic piece came out with the end of the wire." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of flow actuator dislodgement was confirmed; however, the root cause was not identified.The product returned for evaluation was one 18ga x 1.25¿ accucath peripheral iv catheter assembly.The catheter had been advanced and was received separate from the assembly.An extension tube was attached to the catheter luer adapter.The safety button was pressed and the needle was fully withdrawn into the housing.The flow actuator was detached from the catheter and remained overlaying the guidewire.An attempt to infuse water through the catheter using a 12ml syringe revealed it to be fully occluded due to the detached flow actuator.Microscopic inspection of the flow actuator revealed it to be well-formed.The actuator was measured using a digital microscope and found to be within manufacturing specifications.While the flow actuator was confirmed to have become dislodged from the catheter luer, the cause of that dislodgement was not identified.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.
 
Event or Problem Description

Brand Name
ACCUCATH, 18GX1.25 BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
MDR Report Key12580704
Report Number3006260740-2021-04146
Device Sequence Number1239629
Product Code FOZ
UDI-Device Identifier00801741110900
UDI-Public(01)00801741110900
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0181250
Device Lot NumberREEX1792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date10/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;